New Mexico, 2003

Strong Wind in New Mexico, April 29, 2003

April 29, 2003 · NWS ABQ · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 29, 1:35 PM MST, 4 hours 20 minutes earlier.

Area forecast discussion, Apr 29, 1:35 PM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT TUE APR 29 2003

VERY LARGE UPR LVL SYSTEM CONTINUES TO MOVE ACROSS NRN CA. SINCE THIS
SYSTEM IS EXPECTED TO MOVE WELL NORTH OF THE AREA...VERY LITTLE IN
THE CHANCE OF RAIN FOR NEW MEXICO. S/WV ENERGY EJECTING OUT OF THE
BASE OF THE UPR LVL TROF WILL MOVE ACROSS THE STATE TONIGHT...SO LEFT
IN SOME ISOLATED POPS FOR THE NORTHERN MOUNTAINS TONIGHT...ALSO
INCLUDED SOME POPS FOR THE SOUTHEAST DUE TO CURRENT CONVECTIVE
ACTIVITY. THIS ACTIVITY ACROSS THE SOUTHEAST WILL DIE OFF SHORTLY
AFTER SUNSET. AFTER THIS SYSTEM EXITS THE AREA...WK RDG WILL BUILD
OVER THE STATE...BUT FLOW SHOULD REMAIN STRONG ENOUGH FOR SOME BREEZY
TO WINDY AFTERNOONS.

FRIDAY AFTERNOON AND EVENING...ANOTHER WEAK SYSTEM CLIPS THE
NORTHEAST CORNER OF THE STATE...AND DUE TO THE HIGHER DWPTS ACROSS
THE EAST HAVE INCLUDED SOME POPS FOR THE NORTHEAST. NEXT SYSTEM FOR
THE WEEKEND APPEARS TO BE STRONGER AND MORE SOUTH THAN THIS MID WEEK
SYSTEM. MODELS ARE HOWEVER...TRENDING BACK TO THE NORTH WITH ITS
MOVEMENT. MADE NO CHANGES TO PREVIOUS EXTENDED FORECAST UNTIL WE GET
A LITTLE MORE CONSENSUS IN MODEL RUNS.

ABQ BB 047/074 044/075 045 16000
SAF BB 038/070 035/070 035 16000
TCC BB 053/081 049/080 047 16000

.ABQ...RED FLAG WARNING THROUGH THIS EVENING NMZ101>108
       FIRE WEATHER WATCH WEDNESDAY NMZ101>108.

MARTIN
Hazardous weather outlook, Apr 29, 5:00 AM MST, 12 hours 55 minutes before
NMZ001>021-026-301200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE APR 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Conchas Lake/Guadalupe / E San Miguel / Guadalupe

When
April 29, 5:55 PM MST
Where
Conchas Lake/Guadalupe / E San Miguel / Guadalupe forecast zone
Measured
75 kt (86 mph) estimated gust
Property damage
$10,000
Reported by
AMATEUR RADIO

A dry microburst estimated as over 80 mph caused barn damage 12 miles west of Conchas.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354107.